Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 30, NWS Tampa Bay, FL

June 30, 20174 counties in Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 30, 2017, 6:49 PM EDT for 4 counties in Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2017, 6:49 PM EDT (22:49 UTC)
Expired
Jun 30, 2017, 7:12 PM EDT
In force
23 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hillsborough County, FL, Pasco County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 68 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1183 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

211 
WUUS52 KTBW 302249
SVRTBW
FLC057-101-105-119-302330-
/O.NEW.KTBW.SV.W.0030.170630T2249Z-170630T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
649 PM EDT FRI JUN 30 2017

The National Weather Service in Ruskin has issued a

* Severe Thunderstorm Warning for...
  Southeastern Sumter County in central Florida...
  Southeastern Pasco County in west central Florida...
  Northwestern Polk County in central Florida...
  Northeastern Hillsborough County in west central Florida...

* Until 730 PM EDT

* At 649 PM EDT, a severe thunderstorm was located 8 miles east of 
  Zephyrhills, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Zephyrhills, Dade City, Zephyrhills North, Zephyrhills South,
  Zephyrhills West, Rockridge, Zephyrhills Municipal Airport,
  Richland and Crystal Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2815 8202 2818 8214 2825 8220 2842 8215
      2831 8193
TIME...MOT...LOC 2249Z 231DEG 2KT 2826 8204 

HAIL...1.00IN
WIND...60MPH
 
$$

TBW
1 follow-up statement
048 
WWUS52 KTBW 302312
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
712 PM EDT FRI JUN 30 2017

FLC057-101-105-119-302322-
/O.CAN.KTBW.SV.W.0030.000000T0000Z-170630T2330Z/
Sumter FL-Pasco FL-Polk FL-Hillsborough FL-
712 PM EDT FRI JUN 30 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUMTER...
SOUTHEASTERN PASCO...NORTHWESTERN POLK AND NORTHEASTERN HILLSBOROUGH
COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 2815 8202 2818 8214 2825 8220 2842 8215
      2831 8193
TIME...MOT...LOC 2305Z 231DEG 2KT 2827 8203 

$$

TBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:36 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 30, 2:36 PM EDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
236 PM EDT Fri Jun 30 2017

.SHORT TERM (Rest of today-Saturday)...
Aloft - A short wave trough slides from the northern and central
plains to the Great Lakes-Ohio Valley regions while a ridge resides
over FL...stretching from the Gulf of Mexico to the Atlantic.
Surface - High pressure offshore the Canadian Maritimes moves along
Latitude 40 while ridging back over the Gulf of Mexico...with an
axis across south GA/north FL that settles down to central FL by Sat
afternoon.

The ridging...aloft and surface...dominates area going into
the weekend. As the surface ridge axis moves to Central
FL/Tampa Bay the 1000-700MB level flow goes from southeast
and south to southwest and west north of Tampa Bay. South of
the Bay the flow will be east and southeast...although
shifting to onshore in an afternoon sea breeze. The column
continues very moist with model PWAT values at and above 2
inches...with some swaths of up to 2.5 inches. This will
support showers and thunderstorms...mainly afternoons and
early evenings with the greatest coverage over inland
sections of the coastal counties. However...anticipate some
late night showers/storms on the Gulf that will begin to
transition onshore late Sat morning. Temperatures run on the
warm side of normal by a degree or two.

.MID-LONG TERM (Saturday Night - Friday)...
Models once again in agreement, its summertime in FL. Weak and
stacked upper, to mid to surface ridging will meander and hold over
the region from the Western Atlantic across the FL Peninsula and
into the Gulf of Mexico. This will keep weak/light mean layer flow
and abundant moisture in place to combine with diurnal heating, bay
and sea breezes, and outflow boundary collisions and interactions to
produce afternoon-evening scattered to numerous showers and
thunderstorms across the area daily with best rainfall coverage and
highest amounts mainly over inland areas. Main threats through 4th
of July holiday with numerous outdoor events is frequent deadly
lightning and occasionally gusty outflow winds with the
thunderstorms. Temps remain around seasonally warm and humid levels.

&&

.AVIATION...
30/18Z-01/18Z. SCT-LCL BKN VFR CIGS with VCNTY TSRA in a 19Z-03Z
window. FEW CB becoming SCT with brief MVFR/LCL IFR PSBL. Winds are
in the process of shifting to SW and W... which will tend to keep
TSRA inland. Light/variable winds overnight with BKN mid-upper
clouds.

&&

.MARINE...
Atlantic high pressure ridges west...meandering through central
FL...to the Gulf of Mexico until about mid-week when the ridge
begins to lift north. The gradient remains relaxed with light winds
enhanced by afternoon sea breezes. Main concern will be
thunderstorms with lightning and locally higher winds and seas.

&&

.FIRE WEATHER...
Ample moisture will result in showers and thunderstorms and keep
RH values above critical levels.

&&

.Preliminary Point Temps/PoPs...
TPA  78  90  78  91 /  30  30  20  60
FMY  75  92  76  92 /  40  30  30  50
GIF  76  93  76  93 /  50  40  30  60
SRQ  77  90  76  90 /  20  10  20  50
BKV  75  92  74  92 /  20  30  20  50
SPG  79  90  79  91 /  30  20  20  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
MID TERM/LONG TERM/DECISION SUPPORT...25/Davis
Hazardous weather outlook, Jun 30, 5:48 AM EDT, 13 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
548 AM EDT Fri Jun 30 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-010000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
548 AM EDT Fri Jun 30 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Abundant moisture combined with daytime heating and the sea
breezes will lead to scattered to numerous thunderstorms during
the afternoon and evening hours. Thunderstorms that develop today
will be capable of producing locally heavy rains, gusty winds,
and frequent deadly lightning strikes. If threatening weather
approaches your location move indoors immediately.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

...THUNDERSTORM IMPACT...
Scattered to numerous thunderstorms are expected to develop along
the sea breeze each day during mainly the afternoon and evening
hours. Thunderstorms will be capable of producing locally heavy
rains, gusty winds, and frequent deadly lightning strikes. Move
indoors immediately if you hear thunder or observe lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Close

In the hours before

Special weather statement, Jun 30, 5:22 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
522 PM EDT FRI JUN 30 2017

FLZ255-260-302200-
Inland Manatee-Inland Sarasota-
522 PM EDT FRI JUN 30 2017

...A STRONG THUNDERSTORM WILL AFFECT MANATEE AND NORTHEASTERN
SARASOTA COUNTIES...

At 521 PM EDT, a strong thunderstorm was located 7 miles east of
Myakka River State Park, or 12 miles north of North Port, moving
northwest at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
North Port, Myakka City, Myakka River State Park, Lake Manatee State
Park, Hidden River, Myakka Head and Duette.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2765 8234 2764 8206 2716 8206 2706 8219
      2723 8233 2739 8236
TIME...MOT...LOC 2121Z 138DEG 14KT 2723 8219

MCKAUGHAN
Special weather statement, Jun 30, 5:31 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
531 PM EDT FRI JUN 30 2017

FLZ043-242-248-302215-
Inland Hernando-Inland Citrus-Sumter-
531 PM EDT FRI JUN 30 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CITRUS...WEST
CENTRAL SUMTER AND CENTRAL HERNANDO COUNTIES...

At 529 PM EDT, a strong thunderstorm was located a few miles
northeast of Brooksville. the storm is nearly stationary.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Brooksville, Nobleton, Lake Lindsey, Suburban Acres, Istachatta,
Croom and Floral City.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2863 8245 2869 8238 2871 8226 2858 8216
      2852 8241
TIME...MOT...LOC 2129Z 335DEG 1KT 2861 8232

McKaughan
Special weather statement, Jun 30, 6:07 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
607 PM EDT FRI JUN 30 2017

FLZ052-249-251-302245-
Inland Pasco-Polk-Inland Hillsborough-
607 PM EDT FRI JUN 30 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PASCO...
SOUTHWESTERN POLK AND EASTERN HILLSBOROUGH COUNTIES...

At 606 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Zephyrhills to 10 miles east of
Greater Sun Center. the storms are nearly stationary.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Lakeland, Plant City, Zephyrhills, Brandon, Fish Hawk, Hillsborough
River State Park, Zephyrhills South, Riverview, Valrico, Alafia River
State Park, Zephyrhills Municipal Airport, Seffner, Dover, Fort
Lonesome, Plant City Airport, Boyette, Wimauma, Crystal Springs,
Lithia Springs State Park and Bloomingdale.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2817 8228 2765 8232 2765 8204 2794 8204
      2828 8205
TIME...MOT...LOC 2206Z 034DEG 3KT 2817 8218 2765 8220

MCKAUGHAN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:09 PM EDTSpecial Weather StatementTBWSarasota51 min
Jun 29, 8:32 PM EDTSpecial Weather StatementTBWPolk43 min
Jun 30, 5:22 PM EDTSpecial Weather StatementTBWManatee38 min
Jun 30, 5:31 PM EDTSpecial Weather StatementTBWHernando44 min
Jun 30, 6:07 PM EDTSpecial Weather StatementTBWHillsborough38 min
Jun 30, 6:23 PM EDTSevere Thunderstorm WarningTBWHillsborough37 min
Jun 30, 7:03 PM EDTSpecial Weather StatementTBWHillsborough57 min
Jun 30, 7:47 PM EDTSpecial Marine WarningTBW43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.